Forum

Techfidera

Hi guys,

I’ve got my first delivery of Techfidera on Saturday. Both quite nervous and excited about starting it.

Couple of questions for you…

What at can I expect from it? (In terms of my health, not all the side effects? I think I know all/most of them, hence my apprehension).

And, has any one got any tips for taking it? (I’ve read things like taking aspirin etc), so those kind of tips.

So yeah, any advice would be greatly received.

Thank you all, even just those reading.

Best advice for your search for advice: search these forums for Tecfidera (note the absence of an ‘h’ in the word). You might notice my name come up a bit. One such post offered this:

Take an aspirin 30 minutes before dose one.

Always take both daily doses 75% through a decent sized meal (ie. not just a snack)

Take an anti-histamine if any flushing / itching occurs. Paracetamol for any stomach cramps.

Increment your daily dosage gradually; 120mg daily week 1; 240mg daily week 2; etc; full dose week 4.

If you get any hardcore, intolerable side effects, revert back to the previous week dosing for another week and then try again.

Take whenever you can best fit it into your daily rituals; they only rule is to take 4 hours apart. optimal timing though is every 12 hours of course.

Some neurologists will insist that side effects are to be suffered through. This is bull5hit and they should be instructed to piss off. follow the above advice though, and such undesired effects will likely not be encountered.

good luck!

1 Like

Hi Paolo, I have taken your advise re Tecfidera & although don’t seem to be having any side effects I feel more exhausted than usual. Is this common taking this? Also do you think I need to take the aspirin before each capsule am & pm? Thanks for all your help. Helly x

1 Like

Hi I have been on Tecfidera for just over a year now I’m lucky as I haven’t had any major side effects at all I don’t take painkillers before taking my tablets as I’m fine but I know it helps alot of people and it will effect everyone differently I always take my tablets after food as its supposed to help with flushing I hope u get on ok good luck and don’t worry you might be lucky like me and have no side effects xx

1 Like

hi simon

you have had good advice from paolo but to follow his regime you will need more of the 120g tabs.

you will have to request this from your ms nurse.

having said that, i only had the paltry number of 120mg tabs and although it wasn’t the best of fun when i went up to full dose - i survived!

good luck

carole x

Hiya Helly.

I have not heard instances of tecfidera being implicated in creating a greater sense of fatigue. You might be sensing one of the many joys of having MS. Or this being a glum time of year. Or the cooler temperatures meaning you are typically less well hydrated.

With a long list of potential side effects, it is natural to blame the drug. Even after taking tec for a long time and then having one too many beers of an evening, if my stomach suddenly lurches during the night, my first thought is “tec side effect!? the honeymoon is over!!”

For me, the aspirin is taken just once daily with breakfast. i was taking it anyway even before i started on tecfidera. its part of a blood thinning regime to maintain good heart health. this seems to be the fashion over here!

My understanding is that aspirin helps to mitigate flushing / allergic type reactions; it is not a pain killing or stomach settling type situation.

Good luck!

1 Like